Alert archive / Tennessee / Flash Flood Warnings in 1998

Flash Flood Warning 33, NWS Nashville, TN

April 18, 1998Bledsoe County, Marion County, Sequatchie County, Tennessee

NWS Nashville, TN issued this flash flood warning at Apr 18, 1998, 9:22 PM CDT for Bledsoe County, Marion County, Sequatchie County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 1998, 9:22 PM CDT (02:22 UTC)
Expired
Apr 19, 1998, 12:15 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Bledsoe County, TN, Marion County, TN, Sequatchie County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1998-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1998-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
498 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 190222
FFWBNA
TNC007-115-153-190515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
922 PM CDT SAT APR 18 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BLEDSOE COUNTY IN SOUTHEASTERN TENNESSEE
  MARION COUNTY IN SOUTHEASTERN TENNESSEE
  SEQUATCHIE COUNTY IN SOUTHEASTERN TENNESSEE

* UNTIL 1215 AM CDT

* AT 918 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING NORTHEAST FROM JASPER
  TO DUNLAP TO PIKEVILLE...MOVING NORTH AT 25 MPH. FLASH FLOODING
  WILL CONTINUE ACROSS THESE AREAS.

  BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
  DANGER OF FLOODING.

  A FLASH FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS
  IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE
  TO STREAMS AND CREEKS WHICH CAN BECOME RAGING TORRENTS IN
  A MATTER OF MINUTES. BE PREPARED TO ACT QUICKLY AND MOVE
  TO HIGHER GROUND IF RISING WATER THREATENS.

  TT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 8:15 PM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Apr 18, 8:15 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
815 PM CDT SAT APR 18 1998

THE CURRENT FCST IS IN GOOD SHAPE AND ATTM DO NOT RECOMMEND ANY CHGS
TO THE CURRENT ZONES.

TROUTMAN

In the hours before

Local storm report, Apr 18, 6:40 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 PM CDT SAT APR 18 1998

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0625 PM    5NW PIKEVILLE             TN   FLOODING
04/18/98   BLEDSOE                        LOCAL LAW ENFORCEMENT REPORTED
                                          WATER OVER THE ROAD ALONG
                                          HIGHWAY 30.

TROUTMAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 12:20 AM CDTFlash Flood WarningOHXBledsoe, Marion, Sequatchie3 hr

Nearby

Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.